Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 233, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 16, 2003, 6:35 AM EDT for Noble County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2003, 6:35 AM EDT (10:35 UTC)
- Expired
- Aug 16, 2003, 9:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 10.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 161038 FFWPBZ OHC121-161330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 635 AM EDT SAT AUG 16 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... NOBLE COUNTY IN OHIO * UNTIL 930 AM EDT * AT 635 AM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED ROAD FLOODING CONTINUING ALONG BEAVER CREEK NEAR THE INTERSECTION OF STATE ROUTES 147 AND 313. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 4:57 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 16, 4:57 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 457 AM EDT SAT AUG 16 2003 SHORT WAVE AND ASSCD CDFNT WILL SWING SEWD ACRS CWA LTR TDA AND THIS EVE. PLENTY OF LOW LVL MOISTURE STILL IN PLACE AHD OF CDFNT WITH HIGH CAPE DURG AFTN. SO WL CONT TO PLAY UP STG WORDING IN ZNS FOR PSBL STG WINDS...HAIL AND HEAVY RNFL WITH TSTMS ESPECIALLY DURG AFTN INTO ERY EVE. WL KEEP LKLY POPS FOR FAR SRN ZNS TNGT...CHC ELSW TIL MIDN. HI PRES WL THEN BLD IN AND GIVE DRY CONDS THRU WED. FCSTID = 14 PIT 83 65 80 58 / 60 50 10 10 HLG 83 65 81 59 / 60 50 10 10 MGW 84 66 81 60 / 60 60 20 0 ZZV 84 65 81 59 / 60 50 10 10 PHD 83 65 80 58 / 60 50 10 10 FKL 82 62 77 55 / 60 50 10 10 DUJ 82 62 77 55 / 60 50 10 10 LBE 83 65 80 58 / 60 50 10 10 BTP 82 63 78 56 / 60 50 10 10 IDI 82 64 79 57 / 60 50 10 10 ODM 79 62 78 56 / 60 60 30 0 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Hazardous weather outlook, Aug 16, 6:16 AM EDT, 19 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-161015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 616 AM EDT SAT AUG 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL PUSH SOUTHEAST INTO THE REGION LATER TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP IN THE WARM AND HUMID AIR AHEAD OF THE FRONT. SOME OF THESE STORMS MAY CONTAIN DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY DOWNPOURS ARE ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWESTERN PENNSYLVANIA THIS MORNING...AND SPREAD SOUTHEAST ACROSS THE REMAINDER OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY AND EARLY TONIGHT.
In the hours before
Special weather statement, Aug 16, 6:10 AM EDT, 25 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-161600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 610 AM EDT SAT AUG 16 2003 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A COLD FRONT WILL PUSH SOUTHEAST INTO THE REGION LATER TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP IN THE WARM AND HUMID AIR AHEAD OF THE FRONT. SOME OF THESE STORMS MAY CONTAIN DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY DOWNPOURS ARE ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWESTERN PENNSYLVANIA THIS MORNING...AND SPREAD SOUTHEAST ACROSS THE REMAINDER OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND DURING THE AFTERNOON AND EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:37 PM EDT | Flash Flood Warning | PBZ | Belmont | 3 hr |
| Aug 15, 8:50 PM EDT | Flash Flood Warning | PBZ | Monroe | 3 hr |
| Aug 15, 9:25 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
| Aug 15, 10:10 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Aug 15, 10:33 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Aug 16, 12:18 AM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
| Aug 16, 1:07 AM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Aug 16, 1:27 AM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Aug 16, 3:25 AM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
| Aug 16, 2:28 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 47 min |
| Aug 16, 4:19 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 56 min |
| Aug 16, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 28 min |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.